What should I do to even out my skin, 17 weeks after Fraxel?

I did 2 fraxel laser treatments for the stretch marks on my butt cheeks. I am of indian descent and have brown skin. The area where the machine ran left the skin very dark. The clinic told me to use hydroquinone 4% but it did not help, then they told me to use retinol. The skin peeled and got darker. I stopped using both products a month ago. The clinic also stopped helping me. It is now 17 wks since my last treatment. Please help me.

Doctor Answers 4

Melarase creams after Fraxel

Our office specializes in laser resurfacing and we encourage patients to use Melarase creams before and after treatment with ablative lasers to improve skin tone and color. 

Best. 
Dr. Karamanoukian 
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Fraxel and Dark Skin

Fraxel is a great laser for patients with type I through III skin.  When you have darker skin I would have explained the eMatrix laser for you.  The eMatrix is a great laser for patients of all skin types and works on stretch marks.  At this point I would encourage you to consult a board certified dermatologist who can prescribe hydroquinones and the proper topical treatments for you.  For the best cosmetic results please consult a board certified dermatologist with a great deal of experience with lasers.

Poor use of fraxel

There is no good resurfacing laser therapy for stretch marks. I'm surprised they would encourage a fraxel laser to treat them.

hydroquinone is really your best option. Use it daily and you may not start seeing a change for months.

i hope this helps.

You might also like...

Post Inflammatory Hyperpigmentation from Fraxel

I suggest posting photos.  I think you need to see someone who is an expert in lasers and treating dark skin types.  You need a good lightening skin protocol but this can only be recommended with an in person consultation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.